We are back from a fabulous vacation with family and starting to get into our summer vacation routine (sleeping late, chores, time with friends…etc.) For some reason the weather seems to think it’s spring instead of summer (God, can you bring the sun back please?), so I’m thankful we had some very hot weather while we were gone. It has been raining a lot, but at least our grass is still green. 🙂(more…)
I slept well last night! This afternoon I drove up to Ballard for my appointment and had an Alpha-Lipoic Acid IV. The view above was my view during the infusion. Not bad. 🙂(more…)
So apparently DIM (diindolylmethane) doesn’t help my bone pain AND it makes the entire upper part of my body itch. That’s been fun!
Last night, between the bone pain and the itching I thought I was loosing my mind. As I was standing in the shower at 3 am, trying to get some relief, I was crying, praying and trying to decide whether or not to wake Tom up because I was just miserable.(more…)
It’s been about 3 weeks since I started taking Aromasin. I started having mild pain over the weekend, but wasn’t sure if it was from working out hard at the gym or from the medicine. It wan’t bad and it came and went a few times over the weekend. Tuesday morning I have throbbing bone pain all over and realized that it was indeed the bone pain side effect from the Aromasin. 🙁 But still no depression! 🙂(more…)
well I’m on day 11 of the new pill, and so far no side effects at all. I am very thankful for that. Please keep praying with us that it will continue that way if it’s the Lord’s will.
I’m still working with my physical therapist and exercise specialist and that is going really well. The more we work with my shoulder, the more I realize how much surgery and radiation truly did to that part of my body. Yesterday, Kalen, my awesome physical therapist, tweaked one of the exercises I was doing that was really difficult by adding a resistance band, and that little bit of resistance caused my shoulder to actually function normally for the first time in as long as I can remember. That was really exciting, as it gave us both hope that the problem can be resolved. Everyone in the office probably heard how excited we were, as this was a pretty big deal. LOL.
When you see medical professionals on a regular basis, they truly become like family, as you get to know them and if they get to know you. I probably mentioned that before about the radiation therapists, my doctors, and the nursees in the infusion center. I would have loved to get to know them for a different reason. But unfortunately that is not the case. I am so thankful for them, and their hearts that care so much about their patients. Valley Medical has been such a blessing to me the past four years.
Since active cancer treatment ended a few years ago, I have been trying to take medication to either stop or block the little bit of estrogen that my body still produces. I have tried four different pills, and all of them give me the same side effects, severe depression and severe bone pain. I’ve been working with a naturopath to try to get my body reset in hopes of being able to tolerate the medication.
I’m going to start up the medication again on Wednesday. In the past, the depression has hit within four or five days and the bone pain some time after that. Will you please pray that if it’s God’s will, I’ll be able to tolerate the medication? And that if the side effects do come, that the Lord will give the doctor wisdom as we work through it? Pushing through bone pain is horrible, but possible. But in the past, the depression has come on so quickly, and it’s been so bad, I’m not really able to function at all. That is what I am most concerned about. And obviously I need prayer for peace and that I will not worry about that. 😀 Thanks for praying.
I had another Zometa bone strengthening infusion on Wednesday. The side effects hit me harder this time and I felt pretty horrible for 2 days. But I’m fine now, so moving on….
I had an appointment with a nautropath up in Seattle a few weeks ago. The outcome was not what I expected. After asking me a ton of questions, he feels that my body is out of balance and that we can get it back in balance so my body can take an aromotase inhibitor/hormone blocking pill without the side effects. Interesting….for a few reasons….he also feels the pills are valuable enough to keep trying, but also sees no reason why my body shouldn’t be able to accept the pills without the bone pain and depression. At the end of the conversation he was very honest. All I have to lose is money. Lol…kind of. 🙁 The Dr. visits are covered by my insurance, but the treatments are not.(more…)
Goodbye 5 vials of blood….not sure if I want the blood test results to come back and show a problem, or if I want everything to come back normal. What I do know, is that I’m tired of this off and on severe pain throughout my entire body and I’d like some answers!
Over the past 3 1/2 years, I’ve been really good about documenting the medicines and supplements I’ve taken, as well as what pain and side effects I’ve had, whether it’s been from Chemo or a drug that I’m trying to take to try and prevent the cancer from returning.
This morning, I sat with my fabulous primary care doctor, Dr. Jessica McAbee, and we looked through all the journaling I’ve done since August 2016, when I took the first hormone blocking pill. 5 days later this pain started and has come and gone ever since. While a high dose of vitamin D has helped some, the only thing we know for sure is that these 4 drugs (Arimidex, Aromasin, Femara and Tamoxifen) all give me the same side effects and even when I am off them, the pain doesn’t totally go away, at least not for long. I had no pain like this before I started taking them. So the question is, why do I still have the pain when the medicine is supposedly out of my system? Are there long term side effects from these pills? That is my biggest question today!(more…)